| Model Number |
4.5PDC |
| Medical Device Problem Code |
Gas/Air Leak (2946)
| Health Effect - Clinical Codes |
Extubate (2402); Unintended Extubation (4564)
| Date of Event |
10/13/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, two weeks after placement, the device had air leak.The device was replaced.Upon checking the product, cuff leakage was found but the leakage location could not be identified.
Event or Problem Description
According to the reporter, two weeks after placement, the device had air leak.The device was replaced.Upon checking the product, cuff leakage was found but the leakage location could not be identified.The patient was reintubated.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the inflation line was partially broken at the connection to the flange-connector.An inflation and deflation test was performed.Using a syringe, air was applied to the cuff and it was observed that the cuff deflated immediately.It was reported that the device had air leak.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: always test the cuff and inflation system for leakage before inserting the tube.This test can be performed as follows: inflate the cuff with the volume of air indicated in table 4.Then either observe for deflation over several minutes or immerse the tube in sterile saline and observe for air leakage.Deflate the cuff prior to insertion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.